Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

ABG not responding but doctor insists on putting back vent. Reason?

Ltac pt. Trach mask 28% by day, red capped at nighht and on bipap . Completely weaned from vent for 7 days. Found lethargic and barley responsive. Abg done...7.40/43/69/28/94%. Blood sugar and vitals normal. PA insisted pt be put back on vent. During a team discussion I asked, why the vent when the abg was clearly not resp. I did not get an answer. Can you answer me?
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Pulmonologist 's  Response
The description given by you is not very clear. ABG not responding means that lungs are unable to carry out the basic function of gas exchange which is an indication for ventilatory support. The ABG findings given by you mean that his PaO2 is 69 which is lower than normal, CO2 is 43 which is normal. I think he can be weaned off ventilator and put on non invasive ventilation like CPAP or BiPAP.
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor